Alert archive / Arkansas / Flash Flood Warnings in 2005

Flash Flood Warning 4, NWS Little Rock, AR

March 26, 2005Scott County, Yell County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Mar 26, 2005, 4:31 PM CST for Scott County, Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 4:31 PM CST (22:31 UTC)
Expired
Mar 26, 2005, 7:30 PM CST
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Counties, with a storm outline in the text

Counties Scott County, AR, Yell County, AR

The radar

The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
426 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 262233
FFWLZK
ARC127-149-270130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 PM CST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN SCOTT COUNTY IN WESTERN ARKANSAS
  YELL COUNTY IN CENTRAL ARKANSAS

* UNTIL 730 PM CST

* AT 430 PM CST...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND   
  ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP IN THE WARNED AREA.    
  THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN  
  FROM JUST EAST OF PARKS TO NOLA AND WALTREAK. WITH ADDITIONAL      
  HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR. 

&&

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.

LAT...LON 3516 9344 3512 9333 3476 9343 3477 9368
      3470 9388 3501 9394 3503 9367 3513 9365

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 2:48 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 26, 2:48 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
248 PM CST SAT MAR 26 2005

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
TO SAY THAT THE SHORT TERM WILL BE A FORECAST CHALLENGE WOULD BE AN
UNDERSTATEMENT. SEVERAL FACTORS COMING TOGETHER FOR SIGNIFICANT
RAINFALL EVENT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS TONIGHT
THROUGH SUNDAY MORNING. STALLED SURFACE BOUNDARY CURRENTLY SITS OVER
NORTH LOUISIANA. H5 SHORTWAVE MOVED UP FROM THE RED RIVER VALLEY...
AND KICKED OFF THE LARGE AREA OF RAIN AND THUNDERSTORMS CURRENTLY
INDICATED ON THE WSR88D OVER MUCH OF WESTERN AND CENTRAL ARKANSAS.
ANOTHER IN A SERIES OF THESE SHORTWAVES WILL MOVE UP IN THE MEAN
FLOW TONIGHT...TOUCHING OFF MORE RAIN AND THUNDERSTORMS.

APPEARS THAT THE AXIS OF HEAVIEST RAIN WILL BE IN AREAS MAINLY NORTH
OF A MENA...TO LITTLE ROCK...TO NEWPORT LINE. PRECIPITABLE WATER
VALUES WILL REMAIN HIGH...WITH STRONG UPPER DIVERGENCE PRESENT ALONG
THIS AREA. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES ARE
LIKELY. HAVE THUS ISSUED A FLASH FLOOD WATCH THROUGH MID DAY SUNDAY
FOR AREAS WEST OF THE I-30 CORRIDOR AND NORTH OF THE I-40 CORRIDOR.

CLOSED H5 LOW WILL PUSH INTO WESTERN ARKANSAS ON SUNDAY...PUSHING
THE HEAVIER RAINFALL EASTWARD BY THE AFTERNOON. STILL PLENTY OF
WRAPAROUND MOISTURE ASSOCIATED WITH THE LOW TO WARRANT A CONTINUED
CHANCE OF RAIN THROUGH SUNDAY EVENING. BY MONDAY...RIDGING WILL
ALLOW THE MIDSOUTH TO CLEAR OUT...WITH DRY AND SUNNY WEATHER
RETURNING. SWLY RETURN FLOW WILL BE QUICK TO SET UP...AND BY TUESDAY
AFTERNOON...TEMPERATURES WILL APPROACH 80 DEGREES IN THE CENTRAL AND
SOUTH. CLOUDS WILL BEGIN INCREASING TUESDAY NIGHT...OUT AHEAD OF AN
APPROACHING COLD FRONT.

TEMPERATURES WILL BE A CHALLENGE WITH THIS FORECAST. VARIATION WILL
BE VERY SMALL OVER THE NEXT 24/36 HOURS...WITH MANY AREAS LIKELY
SEEING A CHANGE OF LESS THAN 10 DEGREES. VARIATION IN CLOUD COVER
AND AMOUNT OF RAIN WILL WREAK HAVOC WITH THE TEMPERATURE FORECAST...
SO SERIOUS BUST POTENTIAL IS INVOLVED IN THAT RESPECT.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
MAIN WEATHER EVENT FOR THIS PERIOD WILL BE THE UPPER TROF MOVING
THROUGH THE AREA LATE IN THE WEEK. MODELS TODAY ARE SLOWER WITH THE
SYSTEM AND WOULD NOT BE SURPRISED IF IT COMES IN EVEN SLOWER THAN
PROGGED TODAY. BASED ON THIS MORNINGS MODELS WILL KEEP RAIN OUT OF
THE FORECAST FOR WEDNESDAY AND BRING IN SMALL POPS WEDNESDAY NIGHT
INCREASING TO 30 PERCENT LATER WEDNESDAY NIGHT. CONTINUED 40 PERCENT
POPS FOR THURSDAY WHICH STILL LOOKS LIKE THE PERIOD THE MAIN FRONT
WILL MOVE ACROSS THE AREA. KEPT 40 PERCENT POPS IN THE EAST EARLY
THURSDAY NIGHT DECREASING BY MIDNIGHT TO FOLLOW THE GFS DEPICTION OF
THE FRONT HALFWAY ACROSS THE AREA AT 00Z. TIMING ON THIS WILL LIKELY
CHANGE AGAIN WITH LATER RUNS. CONTINUED POPS FOR WRAPAROUND
STRATIFORM RAIN THROUGH THE REST OF THURSDAY NIGHT INTO FRIDAY. HIGH
PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD RESULT IN DRY AND
WARMER WEATHER FRIDAY NIGHT AND SATURDAY. WARM AIR SHOULD BE IN
PLACE WEDNESDAY AND COULD SEE MAXES APPROACH 80 IN PARTS OF CENTRAL
AND SOUTH. WENT COOLER FOR THURSDAY EXPECTING MORE CLOUDS AND SOME
DEVELOPMENT OF SHOWERS AHEAD OF THE MAIN FRONT. WENT CLOSE TO MEX
GUIDANCE ON TEMPS THE REST OF THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK   AR  47  49  42  70 / 100  90  20   0
HARRISON AR       39  45  38  71 /  80  70  10   0
HOT SPRINGS AR    47  50  37  69 / 100  90  10   0
PINE BLUFF AR     48  53  43  69 /  90  90  20   0
MOUNTAIN HOME AR  39  46  38  70 /  80  80  10   0
MONTICELLO AR     51  55  43  66 /  90  80  20   0
SEARCY AR         44  50  42  68 /  90  90  20   0
MOUNT IDA AR      44  49  35  69 / 100  80  10   0
RUSSELLVILLE AR   47  47  36  70 /  90  80  10   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
6 PM SATURDAY UNTIL NOON CST SUNDAY FOR THE FOLLOWING ZONES...
ARZ003...ARZ004...ARZ005...ARZ006...ARZ007...ARZ012...ARZ013...
ARZ014...ARZ015...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024...
ARZ025...ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037...
ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044...
ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...AND ARZ054.
&&

SHORT TERM...57 / LONG TERM....29
Hazardous weather outlook, Mar 26, 5:00 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST SAT MAR 26 2005

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100-
INDEPENDENCE-CONWAY-FAULKNER-IZARD-NEWTON-SEARCY-SCOTT-YELL-PERRY-
JEFFERSON-STONE-HOT SPRING-GRANT-WHITE-WOODRUFF-GARLAND-CLEVELAND-
DALLAS-CALHOUN-OUACHITA-DESHA-LINCOLN-LOGAN-BRADLEY-SALINE-BAXTER-
MARION-SHARP-FULTON-BOONE-MONTGOMERY-POLK-JACKSON-CLEBURNE-
VAN BUREN-POPE-PIKE-PULASKI-MONROE-LONOKE-PRAIRIE-DREW-ARKANSAS-
CLARK-JOHNSON-
500 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A FRONT REMAINS STALLED NEAR THE SOUTHERN BORDER OF ARKANSAS THIS
MORNING WHILE A WEATHER SYSTEM ALOFT CONTINUES TO APPROACH THE AREA
FROM THE SOUTHWEST. THUNDERSTORMS TRIGGERED BY THE SYSTEM IN TEXAS
ARE SLOWLY SPREADING NORTHEAST AND WILL MOVE INTO SOUTHERN ARKANSAS
OR NORTHERN LOUISIANA EARLY SATURDAY.

THIS STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE REGION
THROUGH THE DAY. THE SYSTEM WILL PRODUCE A SOUTHWEST WIND ALOFT...
WHICH WILL PULL WARM AND HUMID AIR OVER THE STALLED FRONT NEAR THE
ARKANSAS AND LOUISIANA BORDER. AS A RESULT...RAIN WILL BECOME
WIDESPREAD NORTH OF THE FRONT. THE RAINFALL WILL BECOME STEADIER AND
HEAVIER DURING THE DAY AND WILL BE FURTHER ENHANCED BY AN AREA OF
LOW PRESSURE THAT IS FORECAST TO DEVELOP ON THE FRONT.

THE RAIN IS EXPECTED TO BE HEAVY AT TIMES...MAINLY FROM CENTRAL INTO
NORTHERN ARKANSAS. THE HEAVIEST RAIN IS EXPECTED NORTH OF A MENA TO
HOT SPRINGS TO LITTLE ROCK TO HEBER SPRINGS TO NEWPORT LINE.
WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED SATURDAY
NIGHT INTO SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS APPROACHING THREE
INCHES ARE POSSIBLE OVER THE CENTRAL AND NORTHERN PARTS OF THE STATE.

THIS SYSTEM IS EXPECTED TO BE A SLOW MOVER AS IT RUNS INTO A VERY
STRONG UPPER LEVEL RIDGE PARKED OVER THE SOUTHEAST UNITED STATES. IN
ADDITION...WINDS ALOFT ARE NOT CONDUCIVE TO MOVING THE SYSTEM OUT
QUICKLY. IF THE SYSTEM DOES SLOW DOWN MORE THAN EXPECTED...RAINFALL
AMOUNTS MAY BE EVEN HIGHER. FLOODING OF LOW LYING AREAS AND PONDING
OF WATER ON AREA ROADWAYS WILL BE A CONCERN.

NEAR THE FRONT...THERE IS A POSSIBILITY THAT SOME STORMS MAY BE
SEVERE IN SOUTHERN ARKANSAS SATURDAY NIGHT. HOWEVER...IT APPEARS
THAT SEVERE WEATHER WILL BE MORE LIKELY FARTHER SOUTH TO INCLUDE
AREAS ALONG THE GULF COAST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RAIN WILL CONTINUE INTO SUNDAY AS THE LOW PRESSURE SYSTEM
TRACKS ALONG THE FRONTAL BOUNDARY. RAIN IS EXPECTED TO CONTINUE MOST
OF THE DAY BEFORE TAPERING OFF LATE IN THE DAY OVER THE NORTHWEST.
THE PRECIPITATION IS EXPECTED TO SLOWLY EXIT THE STATE DURING THE
EVENING AND SHOULD ALL BE EAST OF THE MISSISSIPPI RIVER BY EARLY
MONDAY.

PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER STATEMENTS AND
FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAIN IN ARKANSAS THROUGH SUNDAY
MORNING.

ANOTHER STORM SYSTEM IS FORECAST TO APPROACH ARKANSAS ON
WEDNESDAY... BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE STATE WEDNESDAY NIGHT AND THURSDAY. THERE COULD BE A CHANCE
OF SEVERE WEATHER WITH THIS WEATHER SYSTEM.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY
MORNING...MAINLY IN THE SOUTHERN HALF OF ARKANSAS.

&&

FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK

56

In the hours before

Local storm report, Mar 26, 3:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             MALVERN                 34.37N 92.82W
03/26/2005  0.75 INCH        HOT SPRING         AR   TRAINED SPOTTER

            HAIL COVERING GROUNG

0341 PM     HAIL             MALVERN                 34.37N 92.82W
03/26/2005  0.88 INCH        HOT SPRING         AR   PUBLIC

            SEVERAL VEHICLES WITH BROKEN WINDSHIELDS ON CAR LOT

&&

BURLESON
Local storm report, Mar 26, 4:17 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             BAUXITE                 34.56N 92.53W
03/26/2005  0.75 INCH        SALINE             AR   TRAINED SPOTTER

            HAIL COVERING GROUND

0410 PM     HAIL             SARDIS                  34.53N 92.40W
03/26/2005  1.00 INCH        SALINE             AR   TRAINED SPOTTER

            HAIL ALMOST COVERING GROUND

&&

BB

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:26 PM CSTSevere Thunderstorm WarningLZKHot Spring34 min
Mar 26, 3:44 PM CSTSevere Thunderstorm WarningLZKSaline46 min
Mar 26, 4:10 PM CSTSevere Thunderstorm WarningLZKPulaski35 min
Mar 26, 4:26 PM CSTSevere Thunderstorm WarningLZKLonoke49 min
Mar 26, 4:53 PM CSTSevere Thunderstorm WarningLZKPrairie52 min
Mar 26, 5:24 PM CSTSevere Thunderstorm WarningLZKPulaski36 min
Mar 26, 5:53 PM CSTSevere Thunderstorm WarningLZKLonoke52 min

Nearby

Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.